zbMATH — the first resource for mathematics

Mass transportation with LQ cost functions. (English) Zbl 1207.49040
Summary: We study the optimal transport problem in the Euclidean space where the cost function is given by the value function associated with a linear quadratic minimization problem. Under appropriate assumptions, we generalize Brenier’s theorem proving existence and uniqueness of an optimal transport map. In the controllable case, we show that the optimal transport map has to be the gradient of a convex function up to a linear change of coordinates. We give regularity results and also investigate the non-controllable case.

49N10 Linear-quadratic optimal control problems
49Q20 Variational problems in a geometric measure-theoretic setting
49N60 Regularity of solutions in optimal control
49J27 Existence theories for problems in abstract spaces
Full Text: DOI arXiv
[1] Agrachev, A., Lee, P.: Optimal transportation under nonholonomic constraints. Trans. Am. Math. Soc. 361(11), 6019–6047 (2009) · Zbl 1175.49037 · doi:10.1090/S0002-9947-09-04813-2
[2] Ambrosio, L., Pratelli, A.: Existence and stability results in the L 1 theory of optimal transportation. In: Optimal Transportation and Applications, Martina Franca, 2001. Lectures Notes in Math., vol. 1813, pp. 123–160. Springer, Berlin (2003) · Zbl 1065.49026
[3] Brenier, Y.: Décomposition polaire et réarrangement monotone des champs de vecteurs. C.R. Acad. Sci. Paris, Sér. I 44, 805–808 (1991) · Zbl 0652.26017
[4] Brenier, Y.: Polar factorization and monotone rearrangement of vector-valued functions. Commun. Pure Appl. Math. 44, 375–417 (1991) · Zbl 0738.46011 · doi:10.1002/cpa.3160440402
[5] Caffarelli, L.A.: The regularity of mappings with a convex potential. J. Am. Math. Soc. 5(1), 99–104 (1992) · Zbl 0753.35031 · doi:10.1090/S0894-0347-1992-1124980-8
[6] Caffarelli, L.A.: Boundary regularity of maps with convex potentials. Commun. Pure Appl. Math. 45(9), 1141–1151 (1992) · Zbl 0778.35015 · doi:10.1002/cpa.3160450905
[7] Caffarelli, L.A.: Boundary regularity of maps with convex potentials. II. Ann. Math. (2) 144(3), 453–496 (1996) · Zbl 0916.35016 · doi:10.2307/2118564
[8] Figalli, A., Rifford, L.: Mass transportation on sub-Riemannian manifolds. Geom. Funct. Anal. 20(1), 124–159 (2010) · Zbl 1201.49048 · doi:10.1007/s00039-010-0053-z
[9] Figalli, A., Kim, Y.H., McCann, R.J.: Continuity and injectivity of optimal maps for non-negatively cross-curved costs. Preprint (2009)
[10] Figalli, A., Rifford, L., Villani, C.: Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds. Preprint (2010) · Zbl 1262.58013
[11] Kantorovich, L.V.: On the transfer of masses. Dokl. Akad. Nauk SSSR 37, 227–229 (1942)
[12] Kantorovich, L.V.: On a problem of Monge. Usp. Mat. Nauk 3, 225–226 (1948) · Zbl 0039.12703
[13] Lee, P.W.Y., McCann, R.J.: The Ma-Trudinger-Wang curvature for natural mechanical actions. Calc. Var. Partial Differ. Equ. (2010, to appear) · Zbl 1220.37045
[14] Lee, E.B., Markus, L.: Foundations of Optimal Control Theory. Wiley, New York (1967) · Zbl 0159.13201
[15] Monge, G.: Mémoire sur la théorie des déblais et des remblais. In: Histoire de l’Académie Royale des Sciences de Paris, pp. 666–704. (1781)
[16] Sontag, E.D.: Mathematical Control Theory. Deterministic Finite-Dimensional Systems. Texts in Applied Mathematics, vol. 6. Springer, New York (1990) · Zbl 0703.93001
[17] Villani, C.: Topics in Mass Transportation. Graduate Studies in Mathematics Surveys, vol. 58. American Mathematical Society, Providence (2003) · Zbl 1106.90001
[18] Villani, C.: Optimal Transport, Old and New. Grundlehren des mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 338. Springer, Berlin (2009)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.